Alert archive / California / Wind Advisories in 2016
Wind Advisory 23, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 11, 2016, 12:44 PM PST for Siskiyou County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 12:44 PM PST (20:44 UTC)
- Expired
- Mar 11, 2016, 4:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS76 KMFR 112044 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1244 PM PST FRI MAR 11 2016 ...GUSTY WINDS EXPECTED THIS AFTERNOON IN THE SHASTA VALLEY AND SATURDAY EAST OF THE CASCADES... .A SERIES OF STORMS WILL BRING GUSTY WINDS TO MUCH OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS WEEKEND. SOME AREAS SUCH AS THE SHASTA VALLEY WILL SEE GUSTY WINDS AS EARLY AS THIS AFTERNOON. CAZ081-120600- /O.NEW.KMFR.WI.Y.0023.160311T2044Z-160312T0000Z/ /O.NEW.KMFR.WI.Y.0024.160312T1200Z-160312T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1244 PM PST FRI MAR 11 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 4 AM TO 10 AM PST SATURDAY. * TIMING...THROUGH LATE THIS AFTERNOON...THEN AGAIN DURING THE DAY SATURDAY. * WINDS...SOUTHEAST 35 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ084-085-ORZ029>031-120600- /O.NEW.KMFR.WI.Y.0024.160312T1200Z-160312T1800Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...ALTURAS...ALTAMONT... BEATTY...LAKEVIEW 1244 PM PST FRI MAR 11 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. * TIMING...DURING THE DAY ON SATURDAY. * WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL ACROSS THESE AREAS COULD BE IMPACTED ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
2 follow-up statements
230 WWUS76 KMFR 112210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST FRI MAR 11 2016 ...SERIES OF STORMS TO BRING GUSTY WINDS TO THE AREA THIS WEEKEND... .A SERIES OF STORMS WILL BRING GUSTY WINDS TO MUCH OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS WEEKEND. WHILE THE FIRST SYSTEM ON SATURDAY WILL BRING ADVISORY LEVEL WINDS TO OUR AREA...THE SECOND SYSTEM ON SUNDAY HAS THE POTENTIAL TO BE MUCH STRONGER. SOME AREAS SUCH AS THE SHASTA VALLEY WILL SEE GUSTY WINDS AS EARLY AS THIS AFTERNOON. CAZ081-121015- /O.NEW.KMFR.HW.A.0014.160313T1500Z-160314T0900Z/ /O.EXT.KMFR.WI.Y.0024.160312T1200Z-160313T0300Z/ /O.CON.KMFR.WI.Y.0023.000000T0000Z-160312T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 210 PM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...THROUGH LATE THIS AFTERNOON...THEN AGAIN DURING THE DAY SATURDAY. HIGH WINDS ARE ALSO POSSIBLE SUNDAY. * WINDS...SOUTHEAST 35 TO 40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND AGAIN SATURDAY. SOUTH WINDS MAY REACH 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. TRAVEL ALONG INTERSTATE 5 MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ084-085-ORZ029>031-121015- /O.NEW.KMFR.HW.A.0014.160313T1500Z-160314T0900Z/ /O.EXT.KMFR.WI.Y.0024.160312T1200Z-160313T0300Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...LAKEVIEW 210 PM PST FRI MAR 11 2016 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...WINDS WILL INCREASE SATURDAY MORNING...THEN TAPER OFF IN THE EVENING. STRONGER WINDS WILL DEVELOP SUNDAY AND PERSIST THROUGH THE EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH SATURDAY. SOUTHWEST WINDS MAY REACH 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-121015- /O.NEW.KMFR.HW.A.0014.160313T1200Z-160314T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH 210 PM PST FRI MAR 11 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING...WINDS WILL INCREASE OVERNIGHT SATURDAY NIGHT...REACHING A PEAK SUNDAY MORNING BEFORE GRADUALLY DIMINISHING THROUGH THE AFTERNOON AND EVENING. * WINDS...SOUTH TO SOUTHWEST AT 45 TO 50 MPH...WITH GUSTS UP TO 65 MPH. EVEN STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS. * IMPACTS...TRAVEL MAY BECOME DIFFICULT OR EVEN HAZARDOUS...ESPECIALLY ALONG EXPOSED AREAS OF HIGHWAY 101. THERE IS ALSO THE POSSIBILITY OF DOWN TREES...POWER OUTAGES...AND PROPERTY DAMAGE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BPN
524 WWUS76 KMFR 112352 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 PM PST FRI MAR 11 2016 ...SERIES OF STORMS TO BRING GUSTY WINDS TO THE AREA THIS WEEKEND... .A SERIES OF STORMS WILL BRING GUSTY WINDS TO MUCH OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS WEEKEND. WHILE THE FIRST SYSTEM ON SATURDAY WILL BRING ADVISORY LEVEL WINDS TO OUR AREA...THE SECOND SYSTEM ON SUNDAY HAS THE POTENTIAL TO BE MUCH STRONGER. CAZ081-121200- /O.EXP.KMFR.WI.Y.0023.000000T0000Z-160312T0000Z/ /O.CON.KMFR.WI.Y.0024.160312T1200Z-160313T0300Z/ /O.CON.KMFR.HW.A.0014.160313T1500Z-160314T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 352 PM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... * TIMING...WINDS WILL INCREASE AGAIN DURING THE DAY SATURDAY. HIGH WINDS ARE ALSO POSSIBLE SUNDAY. * WINDS...SOUTHEAST 35 TO 40 MPH WITH GUSTS TO 50 MPH SATURDAY. SOUTH WINDS MAY REACH 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. TRAVEL ALONG INTERSTATE 5 MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ084-085-ORZ029>031-121200- /O.CON.KMFR.WI.Y.0024.160312T1200Z-160313T0300Z/ /O.CON.KMFR.HW.A.0014.160313T1500Z-160314T0900Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...LAKEVIEW 352 PM PST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...WINDS WILL INCREASE SATURDAY MORNING...THEN TAPER OFF IN THE EVENING. STRONGER WINDS WILL DEVELOP SUNDAY AND PERSIST THROUGH THE EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH SATURDAY. SOUTHWEST WINDS MAY REACH 45 MPH WITH GUSTS TO 60 MPH SUNDAY. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-121200- /O.CON.KMFR.HW.A.0014.160313T1200Z-160314T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH 352 PM PST FRI MAR 11 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * TIMING...WINDS WILL INCREASE OVERNIGHT SATURDAY NIGHT... REACHING A PEAK SUNDAY MORNING BEFORE GRADUALLY DIMINISHING THROUGH THE AFTERNOON AND EVENING. * WINDS...SOUTH TO SOUTHWEST AT 45 TO 50 MPH...WITH GUSTS UP TO 65 MPH. EVEN STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS. * IMPACTS...TRAVEL MAY BECOME DIFFICULT OR EVEN HAZARDOUS...ESPECIALLY ALONG EXPOSED AREAS OF HIGHWAY 101. THERE IS ALSO THE POSSIBILITY OF DOWNED TREES...POWER OUTAGES...AND PROPERTY DAMAGE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 9:25 AM PST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 11, 9:25 AM PST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST FRI MAR 11 2016
.DISCUSSION...A SERIES OF STORMS ARE ON TRACK TO BRING RAIN AND
WIND TO OUR FORECAST AREA. WHILE RAIN IS LIKELY ACROSS THE COAST
TODAY, THE HEAVIER RAIN WILL ARRIVE SATURDAY FOR A 2-3 DAY PERIOD.
CONFIDENCE IS HIGH ON RAINFALL AMOUNT AND WE HAVE ISSUED AN AREAL
FLOOD WATCH FOR COOS, CURRY, JOSEPHINE AND SISKIYOU COUNTIES. THIS
FLOOD WATCH PERTAINS TO LOW LYING AREAS AND SMALL STREAMS. OF A
PARTICULAR CONCERN IS THE CHETCO RIVER AND HUNTER CREEK IN
SOUTHERN CURRY COUNTY WHERE HIGH TIDE ON SUNDAY COULD EXACERBATE
THE RIVER HEIGHT. THE LATEST RAINFALL FORECAST ALSO BRINGS THE
COQUILLE RIVER AT COQUILLE ABOVE FLOOD STAGE MONDAY AND WE HAVE
ISSUED THE FLOOD WATCH FOR THE MAIN STEM COQUILLE RIVER AT
COQUILLE.
LOCALIZED FLOODING AND PONDING OF WATER ARE STILL POSSIBLE
ELSEWHERE IN SOUTHERN OREGON AND NORTHERN CALIFORNIA BUT
CONFIDENCE IS NOT AS HIGH AS FOR THOSE AREAS WHERE WE ISSUED THE
AREAL FLOOD WATCH. THEREFORE WE ARE KEEPING THE HYDROLOGIC
OUTLOOK FOR THOSE AREAS.
STRONG WINDS IN THE COASTAL WATERS WILL CONTINUE WITH GALE
WARNING. ANOTHER STORM ON SUNDAY COULD PUSH THE WINDS TO HIGH
GALE.
WITH THE SNOW LEVELS COMING DOWN TO AROUND 4000 FEET, THE
MOUNTAINS WILL SEE HEAVY SNOW THIS WEEKEND AND THE WINTER STORM
WARNING CONTINUES. SEE PDXWSWMFR FOR DETAILS. /FB
&&
.AVIATION...FOR THE 11/12Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED
TO BE THE PREDOMINATE CONDITION TODAY. HOWEVER LOW PRESSURE WILL
MOVE SOUTH OF THE REGION AND COULD BRING TEMPORARY MVFR CIGS. IN
NORTHERN CAL, MVFR WITH AREAS OF IFR CAN BE EXPECTED IN THE UPSLOPE
AREAS NEAR MOUNT SHASTA. SOUTH WINDS WILL INCREASE AHEAD OF THE NEXT
FRONT TONIGHT AT THE COAST AND INLAND WESTSIDE TERMINALS. GUSTY
WINDS ARE ALSO EXPECTED EAST OF THE CASCADES INCLUDING KLAMATH
FALLS FOR THE TAF PERIOD. -PETRUCELLI
&&
.MARINE...UPDATED 830 AM PST FRI 11 MAR 2016...LOW PRESSURE JUST
WEST OF THE COASTAL WATERS WILL PRODUCE SOME SOUTH WINDS TODAY,
ESPECIALLY ALONG THE IMMEDIATE COAST. HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR SEAS THROUGH THE REST OF THE DAY TO ACCOUNT FOR THIS,
AS OBSERVED SEAS ARE ALREADY SLIGHTLY HIGHER THAN PREVIOUSLY
FORECAST. SOUTH WINDS WILL FURTHER INCREASE AHEAD OF A STRONG COLD
FRONT LATE THIS EVENING AND REACH GALE FORCE TONIGHT, BUT IT LOOKS
LIKE IT WILL ONLY BE FOR A 6 HOUR PERIOD. THE MODELS ARE IN GOOD
AGREEMENT WITH FRONT REACHING THE COAST AROUND 4 AM PST SATURDAY,
THEN MOVING ONSHORE. THE NEXT STORM IS EXPECTED SUNDAY MORNING. THIS
ONE WILL WARRANT CLOSE WATCHING. THE EC AND GFS SHOW A SURFACE LOW
DEVELOPING NEAR 135W SATURDAY EVENING, RAPIDLY DEEPENING AND MOVING
INSIDE OF 130 W EARLY SUNDAY MORNING, THEN MOVING NORTHEAST TOWARDS
THE WASHINGTON COAST LATER SUNDAY MORNING. THE TRACK OF THE LOW AS
IT RAPIDLY DEEPENS MAY BE TOO FAR NORTH TO WARRANT STORM FORCE
WINDS, BUT GALES ARE LIKELY.
FOR NOW IN ORDER TO AVOID CONFUSION, WE'LL HOLD OFF ON ANY HEADLINES
UNTIL THE FIRST GALE WARNING EXPIRES. IF THAT WEREN'T ENOUGH, VERY
HIGH AND VERY LONG PERIOD SWELL IS ALSO EXPECTED TO MOVE IN SUNDAY
MORNING. THE COMBINATION OF WIND WAVES AND HIGH SWELL COULD RESULT
IN DANGEROUS SEAS AND MARINERS ARE URGED TO REMAIN IN PORT UNTIL
THIS PERIOD OF STORMY WEATHER ENDS. -BPN/PETRUCELLI
&&
.PREV DISCUSSION... /ISSUED 420 AM PST FRI MAR 11 2016/
DISCUSSION...11/00Z NAM/GFS/EC IN.
THE NORTHERN HEMISPHERIC 500 MB HEIGHT PATTERN INITIALLY SHOWS A
WAVE NUMBER OF THREE AROUND THE GLOBE...WHICH IS USUALLY A
STAGNANT OR RETROGRESSIVE PATTERN. SURE ENOUGH...THERE IS REX
BLOCK OVER THE CENTRAL U.S. HOWEVER...IT WILL MORPH TO A FOUR
WAVE PATTERN LATER ON TODAY...AND THIS WILL SUPPORT A RESUMPTION
OF A PROGRESSIVE PATTERN. IF THE 10/12Z AND 11/00Z EC
VERIFIES...THE THREE WAVE PATTERN WILL RETURN DURING THE MIDDLE OF
NEXT WEEK WITH A SIGNIFICANT BLOCK SETTING UP ALONG THE WEST COAST
INTO NEXT WEEKEND.
CLOSER IN...IN BOTH SPACE AND TIME...THE PACIFIC NORTHWEST REMAINS
UNDER STRONG SOUTHWEST FLOW ALOFT BETWEEN AN OFFSHORE LONG WAVE
TROUGH AND THE AFOREMENTIONED REX BLOCK OVER THE CENTRAL U.S.
SHORT WAVES EJECTED BY THE OFFSHORE TROUGH WILL BRING CONTINUED
ROUNDS OF WIND AND PRECIPITATION TO THE AREA.
THE NEXT WAVE WILL MOVE ONSHORE FRIDAY AFTERNOON WITH MOST OF THE
ENERGY DIRECTED INTO CENTRAL CALIFORNIA. THAT'S WHERE THE BULK OF
THE PRECIPITATION WILL FALL. THE HEAVIEST PRECIPITATION OVER THE
MEDFORD CWA WILL EXTEND FROM THE MOUNT SHASTA AREA NORTHWEST
THROUGH WESTERN SISKIYOU COUNTY TO THE SOUTHERN OREGON COAST AND
COAST RANGE. PRECIPITATION WILL DEVELOP LATER THIS MORNING AND
DIMINISH THIS EVENING. HIGH TEMPERATURES FRIDAY WILL BE NEAR
CLIMATIC NORMALS FOR THIS DATE. WINDS WILL NOT BE A MAJOR
FACTOR...EXCEPT OVER THE SOUTHERN SHASTA VALLEY. WITH 700 MB FLOW
PEAKING AT ABOUT 45 KT...IT WILL BE BREEZY THERE WITH GUSTS TO 40
MPH POSSIBLE AT WEED.
THE NEXT WAVE WILL MOVE ONSHORE SATURDAY MORNING...AND THE ENERGY
ASSOCIATED WITH THIS ONE WILL BE DIRECTED FARTHER NORTH. THE
INITIAL TARGET WILL BE THE OREGON AND WASHINGTON COAST...BUT WILL
SHIFT FARTHER NORTH WITH TIME. THE PRECIPITATION FROM THIS WAVE
WILL STILL BE AROUND WHEN THE SURFACE FRONT ASSOCIATED WITH YET
ANOTHER WAVE MOVES ONSHORE LATE SATURDAY NIGHT. THE HEAVIEST
PRECIPITATION WITH THIS SYSTEM WILL BE ALONG THE COAST AND COAST
RANGE FROM CENTRAL OREGON DOWN THROUGH NORTHERN CALIFORNIA. POST-
FRONTAL SHOWERS WILL CONTINUE SUNDAY INTO MONDAY. ALL THIS WILL
OCCUR IN A COLDER THAN NORMAL ENVIRONMENT WITH SATURDAY HIGH
TEMPERATURES 5-10 DEGREES BELOW NORMAL AND SUNDAY HIGHS AROUND 5
DEGREES BELOW NORMAL.
BY THIS TIME FLOODING MAY BE A CONCERN DUE TO THE PERSISTENT AND
OCCASIONALLY HEAVY PRECIPITATION. THE MAIN THREAT WILL BE ALONG
THE COQUILLE RIVER FROM MYRTLE POINT TO THE OCEAN.
THERE IS GOOD POTENTIAL FOR A MAJOR SNOW EVENT AT HIGHER
ELEVATIONS FRIDAY NIGHT INTO SUNDAY NIGHT. STRONG SOUTHWEST TO
WEST FLOW ALOFT WILL PERSIST THROUGH THIS PERIOD...SO HIGHER
WEST AND SOUTHWEST FACING TERRAIN...SUCH AS THE CASCADES...MAY
GET QUITE A BIT OF UPSLOPE ENHANCED SNOW. SNOW LEVELS WILL RANGE
BETWEEN 3000 AND 5000 FEET THROUGHOUT THIS INTERVAL...SO AREAS
SUCH AS DIAMOND LAKE...CRATER LAKE...MOUNT ASHLAND...MOUNT
SHASTA...AND OTHER AREAS OVER 5000 FEET MAY WIND UP WITH 4 TO 6
FEET OF SNOW BY THE TIME IT ALL ENDS.
WEAKER WAVES WILL FOLLOW SUNDAY NIGHT AS THE LONG WAVE TROUGH
FINALLY MOVES ONSHORE IN A MUCH WEAKENED STATE. POST-FRONTAL
SHOWERS WILL PERSIST THROUGH THIS INTERVAL. MONDAY HIGHS WILL BE
SIMILAR TO THE SATURDAY HIGHS...5 TO 10 DEGREES BELOW NORMAL.
AN AMPLIFYING RIDGE WILL BUILD INTO THE WEST COAST MONDAY...
EVENTUALLY BECOMING THE CENTERPIECE OF AN OMEGA BLOCK. THE RIDGE
WILL REMAIN ALONG THE WEST COAST THURSDAY NIGHT INTO SATURDAY.
SHOWERS WILL GRADUALLY DIMINISH MONDAY INTO WEDNESDAY AS THE RIDGE
AMPLIFIES AND PUSHES THE STORM TRACK BACK NORTH.
THURSDAY AND FRIDAY WILL LIKELY BE DRY. TEMPERATURES WILL WARM
TUESDAY THROUGH FRIDAY WITH INLAND HIGHS REACHING 10 TO 15 DEGREES
ABOVE NORMAL BY NEXT FRIDAY.
AVIATION...FOR THE 11/12Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED
TO BE THE PREDOMINATE CONDITION TODAY. HOWEVER LOW PRESSURE WILL
MOVE SOUTH OF THE REGION AND COULD BRING TEMPORARY MVFR CIGS. IN
NORTHERN CAL, MVFR WITH AREAS OF IFR CAN BE EXPECTED IN THE UPSLOPE
AREAS NEAR MOUNT SHASTA. SOUTH WINDS WILL INCREASE AHEAD OF THE NEXT
FRONT TONIGHT AT THE COAST AND INLAND WESTSIDE TERMINALS. GUSTY
WINDS ARE ALSO EXPECTED EAST OF THE CASCADES INCLUDING KLAMATH FALLS
FOR THE TAF PERIOD. -PETRUCELLI
MARINE...UPDATED 200 AM PST FRI 11 MAR 2016...STEEP AND
HAZARDOUS SWELL DOMINATED SEAS WILL SUBSIDE EARLY THIS MORNING.
LOW PRESSURE NEAR 38N/130W IS EXPECTED TO WEAKEN AS IT MOVES EAST
INTO NORTHERN CAL. HOWEVER THE 6Z NAM SHOWS ANOTHER SURFACE LOW
DEVELOPING AROUND 4 AM PST THIS MORNING AND MOVING NORTH OVER THE
OUTER WATERS. THE LATEST RUN OF THE RAP ALSO HINTS AT THIS. IF
THIS SCENARIO PLAYS OUT, THEN SOUTH WINDS WILL INCREASE, POSSIBLY
REACHING SMALL CRAFT ADVISORY MAINLY SOUTH OF CAPE BLANCO THIS
MORNING. CONFIDENCE IS LOW ON THIS SCENARIO, BUT WILL NEED TO BE
MONITORED CLOSELY. SOUTH WINDS WILL INCREASE AHEAD OF A STRONG
COLD FRONT LATE THIS EVENING AND REACH GALE FORCE TONIGHT, BUT IT
LOOKS LIKE IT WILL ONLY BE FOR A 6 HOUR PERIOD. THE MODELS ARE IN
GOOD AGREEMENT WITH FRONT REACHING THE COAST AROUND 4 AM PST
SATURDAY, THEN MOVING ONSHORE. THE NEXT STORM IS EXPECTED SUNDAY
MORNING. THIS ONE WILL WARRANT CLOSE WATCHING. THE EC AND GFS SHOW
A SURFACE LOW DEVELOPING NEAR 135W SATURDAY EVENING, RAPIDLY
DEEPENING AND MOVING INSIDE OF 130 W EARLY SUNDAY MORNING, THEN
MOVING NORTHEAST TOWARDS THE WASHINGTON COAST LATER SUNDAY
MORNING. THE TRACK OF THE LOW AS IT RAPIDLY DEEPENS MAY BE TOO FAR
NORTH TO WARRANT STORM FORCE WINDS, BUT GALES ARE LIKELY. FOR NOW
IN ORDER TO AVOID CONFUSION, WE'LL HOLD OFF ON ANY HEADLINES UNTIL
THE FIRST GALE WARNING EXPIRES. IF THAT WEREN'T ENOUGH, VERY HIGH
AND VERY LONG PERIOD SWELL IS ALSO EXPECTED TO MOVE IN SUNDAY
MORNING. THE COMBINATION OF WIND WAVES AND HIGH SWELL COULD RESULT
IN DANGEROUS SEAS AND MARINERS ARE URGED TO REMAIN IN PORT UNTIL
THIS PERIOD OF STORMY WEATHER ENDS. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 11 PM PDT MONDAY
FOR ORZ027-028.
FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
ORZ021>024.
CA...FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
CAZ080>083.
WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT MONDAY
FOR CAZ082.
WINTER STORM WARNING FROM 4 AM PST SATURDAY TO 11 PM PDT MONDAY
FOR CAZ080.
WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT MONDAY
FOR CAZ083.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 AM PST SATURDAY TO 5 AM PDT SUNDAY
FOR PZZ350-356-370-376.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356-370-376.
FJB/FJB/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:00 AM PST | Winter Storm Warning | MFR | Siskiyou | 3 days |
| Mar 11, 8:59 AM PST | Flood Watch | MFR | Siskiyou | 65 hr |
| Mar 11, 12:44 PM PST | Wind Advisory | MFR | Modoc, Siskiyou | 30 hr |
| Mar 11, 2:10 PM PST | High Wind Watch | MFR | Modoc, Siskiyou | 24 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.